Alert archive / Hawaii / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 30, 2025, 3:11 PM HST. It took effect at Mar 31, 2025, 12:00 PM HST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2025, 3:11 PM HST (01:11 UTC)
- In effect from
- Mar 31, 2025, 12:00 PM HST
- Expired
- Apr 2, 2025, 3:40 PM HST
- In force
- 52 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
407 WHHW70 PHFO 310111 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 311 PM HST Sun Mar 30 2025 PHZ110-112-122-123-311415- /O.NEW.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/ Kauai Northwest Waters-Kauai Leeward Waters- Big Island Windward Waters-Big Island Leeward Waters- 311 PM HST Sun Mar 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM HST TUESDAY... * WHAT...Southeast to south winds 15 to 25 kt with higher gusts. * WHERE...Kauai Northwest Waters, Kauai Leeward Waters, Big Island Windward Waters and Big Island Leeward Waters. * WHEN...From noon Monday to 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
6 follow-up statements
619 WHHW70 PHFO 311300 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 300 AM HST Mon Mar 31 2025 PHZ111-010400- /O.EXA.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/ Kauai Windward Waters- 300 AM HST Mon Mar 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Kauai Windward Waters. * WHEN...From noon today to 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110-112-122-123-010400- /O.CON.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/ Kauai Northwest Waters-Kauai Leeward Waters- Big Island Windward Waters-Big Island Leeward Waters- 300 AM HST Mon Mar 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY... * WHAT...Southeast to south winds 15 to 25 kt. * WHERE...Kauai Northwest Waters, Kauai Leeward Waters, Big Island Windward Waters and Big Island Leeward Waters. * WHEN...From noon today to 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
130 WHHW70 PHFO 010142 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 342 PM HST Mon Mar 31 2025 PHZ110>112-122-123-011445- /O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Big Island Windward Waters-Big Island Leeward Waters- 342 PM HST Mon Mar 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Southeast to south winds 15 to 25 kt. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Big Island Windward Waters and Big Island Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
764 WHHW70 PHFO 011335 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 AM HST Tue Apr 1 2025 PHZ122-123-020245- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-250402T1600Z/ Big Island Windward Waters-Big Island Leeward Waters- 335 AM HST Tue Apr 1 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Big Island Windward Waters and Big Island Leeward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>112-020245- /O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- 335 AM HST Tue Apr 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Kauai Northwest Waters, Kauai Windward Waters and Kauai Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
361 WHHW70 PHFO 020111 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 311 PM HST Tue Apr 1 2025 PHZ110>112-020215- /O.CAN.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- 311 PM HST Tue Apr 1 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased and are expected to remain below advisory levels in this area. $$ PHZ122-123-021415- /O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T1600Z/ Big Island Windward Waters-Big Island Leeward Waters- 311 PM HST Tue Apr 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Big Island Windward Waters and Big Island Leeward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
413 WHHW70 PHFO 021325 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Wed Apr 2 2025 PHZ122-123-030230- /O.EXT.PHFO.SC.Y.0021.000000T0000Z-250403T0400Z/ Big Island Windward Waters-Big Island Leeward Waters- 325 AM HST Wed Apr 2 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Southeast winds 15 to 25 kt. * WHERE...Big Island Windward Waters and Big Island Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
580 WHHW70 PHFO 030140 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Wed Apr 2 2025 PHZ122-123-030245- /O.CAN.PHFO.SC.Y.0021.000000T0000Z-250403T0400Z/ Big Island Windward Waters-Big Island Leeward Waters- 340 PM HST Wed Apr 2 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased and are expected to remain below advisory levels across waters surrounding the Big Island of Hawaii. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:54 AM HST, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 30, 9:54 AM HST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 954 AM HST Sun Mar 30 2025 .SYNOPSIS... Mostly dry and stable conditions will persist today, with light east to southeast winds continuing. Showers will remain limited, generally favoring windward and southeast-facing slopes overnight through the early morning hours and interior and leeward areas in the afternoon where sea breezes form. Rain chances will steadily increase through the week as southerly winds associated with a cold front and upper disturbance draw moisture northward into the islands. This front may reach the islands later in the week, potentially leading to more widespread rainfall. && .DISCUSSION... A nearly stationary, deep low pressure system is centered around 1100 miles northwest of Kauai today. A jet stream along the eastern flank of this system will bring cirrus clouds over much of the state, particularly the western half today into Monday. At the surface, a weak high is located about 2000 miles to the east, with a long ridge axis that passes just north of Hawaii. Stable, mostly dry weather with gentle to locally moderate southeast winds will be the result of the ridge to the east. Winds will be light or blocked enough for localized sea breezes to set in and may bring interior clouds and isolated showers this afternoon, followed by clearing (of any low clouds) tonight. Vog will carry up from the Big Island to the smaller islands over the next several days. Monday and Tuesday will be a similar as the low pressure system and cold front begins to move closer to the islands. Southeasterlies will strengthen and bring increased moisture initially over the western end of the state. As a result, rain chances will steadily rise through the first half of the week. Forecast confidence decreases heading into the latter half of the week due to differences among the model and ensemble solutions. However, there is general agreement that the aforementioned deep moisture axis and front will reach the islands. Combined with broad upper-level troughing and instability, this will lead to an evolving wet pattern, which could become more widespread by next weekend. && .AVIATION... Southeast flow will prevail today and allow for sea breeze development along with some isol SHRA and MVFR conds along interior leeward portions. VFR conds expected to prevail. All locations can expect to see some VOG with the degassing of Kilauea. It is not impacting vsbys enough to be put into any of the TAFs but was worth mentioning for general awareness. No AIRMETs in effect. && .MARINE... Light and variable winds with local land/sea breezes will hold over the western islands today, while light to moderate east- southeasterly trades prevail over the eastern end of the state. A low pressure system and an associated cold front to the distant northwest will strengthen winds and shift them to a more southerly/southeasterly direction Monday through Tuesday. Localized terrain enhancement around the Big Island could result in advisory level winds during this time. The winds will gradually ease Wednesday and Thursday as a front approaches from the northwest, with moderate to fresh northeast trades filling in behind the front for the end of the week. A series of small overlapping north-northeast swells will keep surf in place along exposed north and east facing shores through mid week. A small west-northwest swell will bring some small surf to exposed north and west facing shores Tuesday through Thursday. A more significant north-northwest swell appears to arrive late in the week, potentially bringing warning level surf next weekend. Surf along south facing shores will remain up today, then return back to seasonable levels Monday through late next week. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Foster AVIATION...Walsh MARINE...Tsamous
Nearby
Small Craft Advisories in Hawaii, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.